MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 28F; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 28F; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 690-00-28F
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Shell has already been reported for malposition under mfr# 0002249697-2018-03922.Same shell remains implanted.For this pi, only reporting constrained liner, as shell was previously reported.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to disassociation of the constrained liner from the acetabular shell.Rep provided pre-revision x-rays, pictures of the explants, and an implant sheet and reported that no further information will be provided by the hospital or surgeon.This pi is for revision 2.
 
Additional Manufacturer Narrative
An event regarding disassociation of a trident constrained liner from the shell component was reported.The event was confirmed based on medical review.Method & results: -device evaluation and results: not performed as product was not returned.-clinician review: a review of the provided medical records by a clinical consultant concluded: cup malposition in absent anteversion, not addressed during previous revision procedures 6-months and 2-years earlier, in combination with the use of a constrained liner with it¿s inherent reduced range of motion has contributed to impingement with a repetitive overload condition on the liner locking mechanism causing ultimately an intraprosthetic dislocation in the constrained liner requiring a third revision surgery.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records by a clinical consultant concluded: cup malposition in absent anteversion, not addressed during previous revision procedures 6-months and 2-years earlier, in combination with the use of a constrained liner with it¿s inherent reduced range of motion has contributed to impingement with a repetitive overload condition on the liner locking mechanism causing ultimately an intraprosthetic dislocation in the constrained liner requiring a third revision surgery.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 28F
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8738100
Report Number0002249697-2019-02397
Device Sequence Number2296559
Product Code KWZ
UDI-Device Identifier07613327025552
UDI-Public07613327025552
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number690-00-28F
Device Lot NumberPK74J4
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer07/19/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR